Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Lips Burning

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Is this peripheral neuropathy?

I was diagnosed HIV Positive in March 2013. Started on Atripla end of June 2013.Have had minor side effects such as hallucinations at the beginning of the treatment. Currently I am experiencing constant burning sensation on my lips, inside my mouth...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.The medications in Atripla are usually not associated with causing peripheral neuropathy.Your symptoms also don't sound like typical peripheral neuropathy, which is most often a numbness or burning sensation that... Read more »

Peripheral Neuropathy and Rashes

I have had burning pain in the soles of my feet for a couple of months. More recently I have developed a red itchy rash on the soles of both feet. Is this related to the neuropathy or a different type of infection??...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
As an isolated symptom, this would not be related to HIV infection.MH... Read more »

peripheral neuropathy

been have burning thigling in my hand and foot it come and go not on any hiv meds as of now but will start meds soon. anything a home i can help stop this form happen i will see my dr in 2week should be worry about in a great way or just cool out...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Hello I am sorry to hear about the burning and tingling you are experiencing in your feet and hands. HIV can cause peripheral neuropathy so this might be related to your HIV infection. Other diseases (e.g. diabetes) can also cause the symptoms you... Read more »

peripheral neuropathy?

sometime back i started having pain in my legs and feet, starting below my knees. mostly my left side. it is not excruciating, but it keeps me awake at night and is noticeable any time i am still. i also at times experience similar symptoms in my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Typical peripheral neuropathy due to drugs generally involves fairly symmetric tingling/numbness in toes feet at first. Asymmetry extending up to knee is somewhat unusual but possible. There is a low risk (but not zero) from some of the drugs you... Read more »
Connect With Others

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »